Alert archive / Virginia / Flash Flood Warnings in 2016
Flash Flood Warning 4, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 19, 2016, 8:01 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 8:01 PM EDT (00:01 UTC)
- Expired
- Jul 19, 2016, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:30 PM EDT | FLASH FLOOD | 1 Ssw Ghent, VA | WATER COVERING OLNEY ROAD. VEHICLES STUCK. |
| Jul 19, 8:30 PM EDT | FLASH FLOOD | Downtown Portsmout, VA | SEVERAL STREETS FLOODED IN OLD TOWN PORTSMOUTH WITH VEHICLES TRAPPED. |
| Jul 19, 8:58 PM EDT | HEAVY RAIN 3.02 | Cradock, VA | 90 MINUTE TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1746 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
912
WGUS51 KAKQ 200001
FFWAKQ
VAC550-710-740-810-200300-
/O.NEW.KAKQ.FF.W.0004.160720T0001Z-160720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
801 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE NORTHWESTERN CITY OF CHESAPEAKE IN SOUTHEASTERN VIRGINIA...
THE CITY OF PORTSMOUTH IN SOUTHEASTERN VIRGINIA...
THE CITY OF NORFOLK IN SOUTHEASTERN VIRGINIA...
THE NORTHWESTERN CITY OF VIRGINIA BEACH IN SOUTHEASTERN VIRGINIA...
* UNTIL 1100 PM EDT
* AT 759 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VIRGINIA BEACH...OCEAN VIEW...REGENT UNIVERSITY...KEMPSVILLE...
DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH...OLD DOMINION UNIVERSITY...
NORFOLK STATE UNIVERSITY...VIRGINIA WESLEYAN COLLEGE...
CHURCHLAND...NORFOLK...CHESAPEAKE...PORTSMOUTH...CRADOCK...
NORFOLK INTERNATIONAL...BOWERS HILL...WESTERN BRANCH...NORVIEW...
GHENT AND NORFOLK NAS.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
LAT...LON 3675 7618 3676 7646 3681 7646 3686 7643
3688 7641 3690 7641 3697 7636 3695 7612
$$
SCALORA2 follow-up statements
042
WGUS71 KAKQ 200053
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
853 PM EDT TUE JUL 19 2016
VAC810-200101-
/O.CAN.KAKQ.FF.W.0004.000000T0000Z-160720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF VIRGINIA BEACH VA-
853 PM EDT TUE JUL 19 2016
...THE FLASH FLOOD WARNING FOR THE NORTHWESTERN CITY OF VIRGINIA
BEACH IS CANCELLED...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3683 7622 3684 7622 3683 7623 3678 7620
3677 7621 3678 7643 3685 7640 3687 7620
3683 7620
$$
VAC550-710-740-200300-
/O.CON.KAKQ.FF.W.0004.000000T0000Z-160720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF CHESAPEAKE VA-CITY OF PORTSMOUTH VA-CITY OF NORFOLK VA-
853 PM EDT TUE JUL 19 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
...THE NORTHWESTERN CITY OF CHESAPEAKE...THE CITY OF PORTSMOUTH AND
THE CITY OF NORFOLK...
AT 851 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ARE WEAKENING, AND RAINFALL RATES ARE DECREASING. UP TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN. FLOODING HAS OCCURRED IS PARTS OF
PORTSMOUTH.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DOWNTOWN PORTSMOUTH...NORFOLK STATE UNIVERSITY...DOWNTOWN NORFOLK...
CRADOCK...BOWERS HILL...WESTERN BRANCH...AND SOUTH NORFOLK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3683 7622 3684 7622 3683 7623 3678 7620
3677 7621 3678 7643 3685 7640 3687 7620
3683 7620
$$
WRS794
WGUS71 KAKQ 200154
FFSAKQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
954 PM EDT TUE JUL 19 2016
VAC550-710-740-200204-
/O.CAN.KAKQ.FF.W.0004.000000T0000Z-160720T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF CHESAPEAKE VA-CITY OF PORTSMOUTH VA-CITY OF NORFOLK VA-
954 PM EDT TUE JUL 19 2016
...THE FLASH FLOOD WARNING FOR ...THE NORTHWESTERN CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH AND THE CITY OF NORFOLK IS
CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3683 7622 3684 7622 3683 7623 3678 7620
3677 7621 3678 7643 3685 7640 3687 7620
3683 7620
$$
WRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 7:46 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 19, 7:46 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 746 PM EDT TUE JUL 19 2016 .SYNOPSIS... A cold front moves slowly south into the Carolinas by Wednesday where it will dissipate later in the week. High pressure builds over the Mid Atlantic States and then settles over the Southeast late in the week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A weak cold front extended east to west across central Virginia Tuesday afternoon. A short wave trough over the upper Ohio Valley was deepening as it moves to the southeast. High pressure situated in Michigan was building to the southeast behind the aforementioned cold front. The Storm Prediction Center has a slight risk for severe thunderstorms covering most of our CWA except areas toward the coast. A severe thunderstorm watch is in effect for most of out Virginia counties except near the coast through 9 PM EDT. The main threat is for damaging winds with a minimal for large hail. Scattered thunderstorms were developing over the Piedmont Tuesday afternoon and are expected to increase to the southeast this evening. Steep lapse rates aided by a strong short wave trough along with various boundaries will contribute to the severe potential. CAPEs of 2 to 3 K J/Kg are indicated in portions of the CWA and especially northeast North Carolina. Shear and forcing is limited and the severe threat may remain unorganized. POPs due to thunderstorms will be likely in the I95 Corridor including Metro Richmond from 5 to 8 PM and then move southeast into Hampton Roads and most of northeast North Carolina after 8 PM. The area of thunderstorms will diminish or move out of the CWA shortly after Midnight. NAM12 suggests some upper level impulses and left over instability warranting low chance POPs for several hours behind the main area of thunderstorms. through the pre-dawn hours. Patchy fog is forecast during the predawn hours over inland portions of Virginia and North Carolina with most visbilities dropping to 1 to 3 miles with local areas possibly lowering below a mile. Visibilities improve by around 8 AM. Low temperatures are expected to be around 70 degrees Wednesday morning. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Trough axis pushes offshore Wednesday as the upper level ridge amplifies over the nation's mid section. Surface high pressure builds into New England and southward into our region. There is enough guidance to support chance POPs over far southeast Virginia and northeast North Carolina with slight chance POPs across eastern Virginia and the lower Eastern Shore. POPs decrease after 18z. Temperatures and dew points will be a bit lower making for a more comfortable day. Highs range from the mid to upper 80s. Northeast winds will keep areas near the coast closer to 80 degrees. Most locations will have a mainly clear sky Wednesday night. Lows range from the mid to upper 60s inland to lower 70s southeast. Some of the models suggest isolated precipitation Thursday through Friday but there's not enough confidence to include any in the forecast. Surface high pressure slides offshore Thursday as the upper level ridge builds eastward. Plenty of sunshine will support highs in the upper 80's to around 90. As we get toward Friday...Bermuda high pressure begins to dominate. Upper level ridging increases its influence over the area. This results in much higher temperatures. Lows Thursday night range from 70 to 75. High temperatures Friday are forecast to reach 90 to 95. Heat indices may reach just over 100 at some locations over inland Virginia east of Interstate 95. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Long term period will feature mainly dry conditions and above normal temps. For Friday night/Saturday, dry wx expected as surface high pressure stays off the se coast and a broad upper-level ridge slides east into the eastern Conus. Cannot rule out an aftn/eveng shra/tstm, but chance for rain is less than 20%. Very similar conditions for Sun with a weak thermal trough over the Mid Atlc and weak zonal flow aloft. Expect hi temps in the mid/upr 90s both days, and with dewpoints in the lo/mid 70s, aftn heat indices will reach near 105F (heat advsry criteria). Temps a bit lower for Mon/Tue...but still hot with highs in the 90s. Mainly climatological PoPs (20-30%) in the aftn/eveng. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... A cluster of thunderstorms will continue to move south through far SE VA and NE NC through about 03Z. Have included gusty winds and heavy rain at KPHF/KORF/KECG...with brief IFR conditions possible. Some lingering showers/tstms are possible over northeast NC thru 06Z. In the wake of the showers, there is the the potential for patchy fog and/or low clouds through 12Z/Wed with some MVFR to IFR possible at all TAF sites. Conditions improve for the mid/late morning hours Wednesday into the early afternoon. Widely scattered tstms may develop over southern/eastern areas during the late afternoon/evening. OUTLOOK...Drier conditions and mainly VFR conditions are expected late week. && .MARINE... No headlines necessary over the next several days. Latest sfc analysis shows hi pressure off the se coast with a weak frontal boundary dropping thru the Mid Atlc. With the frnt in the vicinity, winds remain variable and under 10 kt this aftn/eveng. As the frnt drops to the south tonight, winds will bcm northeasterly and up to 10-15 kt by Wed morng. Winds then transition to the southeast Thu then south Fri. Waves over the Bay thru the period will be 1-2 ft, with seas over coastal waters 2-3 ft. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LSA NEAR TERM...LSA SHORT TERM...LSA LONG TERM...MAS AVIATION...JDM/JAO MARINE...MAS
Hazardous weather outlook, Jul 19, 7:57 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 757 PM EDT TUE JUL 19 2016 MDZ021>025-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-095- 097>100-509>525-210000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-NORFOLK/PORTSMOUTH-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 757 PM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA THROUGH 10 PM, WITH THE PRIMARY THREAT BEING DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ093-096-210000- ISLE OF WIGHT-SUFFOLK- 757 PM EDT TUE JUL 19 2016 ...SEVERE THUNDERSTORM WATCH 398 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 19, 7:12 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 1 E ANTE 36.66N 77.70W
07/19/2016 BRUNSWICK VA LAW ENFORCEMENT
TREES DOWN ALONG PARIS RD AND DRY BREAD RD.
&&
NWS WAKEFIELD VA
IRIS SYSTEMLocal storm report, Jul 19, 7:14 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
714 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG IVOR 36.91N 76.90W
07/19/2016 SOUTHAMPTON VA LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND IVOR.
&&
NWS WAKEFIELD VA
IRIS SYSTEMSpecial weather statement, Jul 19, 7:28 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
728 PM EDT TUE JUL 19 2016
VAZ095-097-098-200015-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-CHESAPEAKE-
728 PM EDT TUE JUL 19 2016
...A STRONG THUNDERSTORM WILL AFFECT ...THE CENTRAL CITY OF
CHESAPEAKE...THE CITY OF PORTSMOUTH...THE SOUTHERN CITY OF NORFOLK
AND THE CITY OF VIRGINIA BEACH...
AT 728 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REGENT
UNIVERSITY...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... VIRGINIA BEACH...DOWNTOWN
NORFOLK...DOWNTOWN PORTSMOUTH...REGENT
UNIVERSITY...KEMPSVILLE...GREAT BRIDGE...OLD DOMINION UNIVERSITY...
NORFOLK STATE UNIVERSITY...VIRGINIA WESLEYAN COLLEGE...DEEP CREEK...
NORFOLK...CHESAPEAKE...PORTSMOUTH...PRINCESS ANNE...CRADOCK...BACK
BAY... FENTRESS...GHENT...SOUTH NORFOLK AND PUNGO.
LAT...LON 3659 7591 3672 7645 3690 7635 3683 7592
3672 7589
TIME...MOT...LOC 2328Z 203DEG 8KT 3677 7618
SCALORALocal storm report, Jul 19, 7:31 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG CARRSVILLE 36.71N 76.83W
07/19/2016 ISLE OF WIGHT VA PUBLIC
TREE DOWN. SEVERAL BRANCHES DOWN.
&&
WRSLocal storm report, Jul 19, 7:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 1 S DOWNTOWN RICHMOND 37.52N 77.48W
07/19/2016 CITY OF RICHMOND VA BROADCAST MEDIA
TREE ON HOME IN FOREST HILL. .
&&
WRSSpecial weather statement, Jul 19, 7:54 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 PM EDT TUE JUL 19 2016
NCZ012>017-030>032-200100-
NORTHAMPTON-WESTERN
CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-CAMDEN-HERTFORD-PASQUOTANK-GATES-
754 PM EDT TUE JUL 19 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHOWAN...GATES...
NORTHWESTERN PASQUOTANK...BERTIE...SOUTHEASTERN NORTHAMPTON...
NORTHWESTERN CAMDEN...HERTFORD...NORTHWESTERN PERQUIMANS AND
NORTHWESTERN CURRITUCK COUNTIES...
AT 753 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF CORAPEAKE TO NEAR
ROXOBEL. MOVEMENT WAS SOUTHEAST AT 25 MPH.
WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... CURRITUCK...ELIZABETH
CITY...AHOSKIE...WINDSOR...HERTFORD...RICH SQUARE...
AULANDER...WINFALL...GATESVILLE...SOUTH
MILLS...SUNBURY...RYLAND...GATES... WOODLAND...WINTON...LEWISTON
WOODVILLE...COFIELD...POWELLSVILLE...ROXOBEL AND COLERAIN.
STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3594 7720 3601 7721 3606 7733 3609 7731
3611 7723 3612 7725 3612 7724 3616 7726
3621 7739 3624 7738 3627 7741 3630 7742
3655 7666 3655 7629 3645 7595 3633 7622
3632 7623 3593 7703 3594 7704 3593 7709
TIME...MOT...LOC 2353Z 307DEG 20KT 3661 7652 3621 7730
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:03 PM EDT | Special Weather Statement | AKQ | Brunswick | 42 min |
| Jul 19, 8:06 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth, City of Virginia Beach | 54 min |
| Jul 19, 8:23 PM EDT | Special Marine Warning | AKQ | 67 min | |
| Jul 19, 8:30 PM EDT | Special Weather Statement | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 45 min |
| Jul 19, 8:33 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Jul 19, 10:37 PM EDT | Special Weather Statement | AKQ | Nottoway | 38 min |
| Jul 19, 11:35 PM EDT | Special Weather Statement | AKQ | Lunenburg | 40 min |
| Jul 19, 11:53 PM EDT | Special Weather Statement | AKQ | Cumberland | 52 min |
| Jul 20, 12:37 AM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg | 38 min |
| Jul 20, 1:20 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 40 min |
| Jul 20, 1:01 PM EDT | Special Weather Statement | AKQ | Accomack | 44 min |
Nearby
Flash Flood Warnings in Virginia, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.